Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 22, 2014, 02:49:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635579
  • Total Topics: 48218
  • Online Today: 214
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 182
Total: 185

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: How can I lower triglycerides?  (Read 1445 times)

0 Members and 1 Guest are viewing this topic.

Offline bipolorii

  • Member
  • Posts: 6
How can I lower triglycerides?
« on: March 26, 2009, 07:11:36 PM »
I was diagnosed with bipolar and HIV for 22 years in 1986. Are the HIV medications or the psych meds raising my triglycerides? I don't eat junk food ...

CD4 914
Triglycerides 252 <150

HIV-Meds:
ATRIPLA/bedtime
ACYCLOVIR 800mg/bedtime

Psych-Meds:
TESTIM 1% (testosterone) 50mg/morning
LITHOBID 1200mg/morning
ABILIFY 15mg/bedtime
CLONAZEPAM 2mg/bedtime
AMBIEN 10mg/bedtime

Please help :(


Thank You

Offline Tempeboy

  • Member
  • Posts: 358
  • Like St Francis of Assisi I am wedded to Poverty
Re: How can I lower triglycerides?
« Reply #1 on: March 26, 2009, 07:45:17 PM »
Hey bipolarii,

Efavirenz can elevate triglycerides, and can exacerbate psychiatric symptoms - especially those experienced at both ends of the spectrum of bipolar illness.  None of the HIV meds you are on are particularly good at penetrating CNS (Central Nervous System). 

HIV can replicate in this reservoir even if blood levels are undetectable, and not all HIV meds get into CNS.  HIV replication in CNS can also contribute to psychiatric side effects.  You should probably discuss options with your doc.

CSN penetration scores of different drugs - http://www.i-base.info/htb/v7/htb7-3/CNS.html

There are medications that can reduce triglycerides.  If you are keen to persue complimentary therapies a doctor or dietitian may recommend fish-oil supplements, soy and/or additional fiber.

take care


Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

Offline bipolorii

  • Member
  • Posts: 6
Re: How can I lower triglycerides?
« Reply #2 on: March 27, 2009, 02:43:58 AM »
Thanks Tempeboy, I will look in to that website information.

I already started taking fish oil 2400mg with each meal and I also heard that ground flax seeds have a lot of omega 3 fatty acids so i'm taking some of that to.

I'll keep everyone updated on my next triglycerides level.


Thanks again

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.